Red, Hot Raised Areas After Humira Injection

Question

Asked by Rhonda

Red, Hot Raised Areas After Humira Injection

I had my first injection of Humira last Saturday. On Sunday when I woke up I noticed two areas on my right lower leg. Both were raised, hot and very itchy. My injection site on my stomach was fine, not even a bruise. The areas have started to go away now, but they look bruised. I spoke with my Rheumy and she said she didnt think it was related to the Humira. Just wondering if anyone else has experienced anything like this.

Answer

In my experience, the Biologics poke at your histamine levels, increasing any allergy symptoms you may have for a few days. After get my shot, I often have bumps here and there, some of them look and feel like insect bites, sometimes I have a bump on my lip, etc., and initially, it was sort of scary. After a while, though, I started noticing the pattern of them being related to my shot and now I just live with it. If they continue, keep some antihistamines on hand and you can ask your doctor for a referral to a dermatologist, just to get them checked out. As well if you start showing signs of an anaphylactic reaction - swelling in the mouth and throat, etc. - stop taking the drug and call your doctor (well, call 911 first). Given that you haven't had an anaphylactic reaction yet, you likely won't, but I had to mention it...

Answered by Lene Andersen, MSW